MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-100
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that venous sinus stenting, the patient had a high jugular bulb with significant tortuosity; they had to push the rist through the stenosis and think the catheter possibly kinked distally.When pushing out the zilver stent, it felt difficult, and when they tried to pull everything out, it sheered off the distal end of the rist and 3max.They still ended up treating the patient and the stent tacked down the fragments against the outer wall of the sinus.The patient is doing okay.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the devices were prepared as indicated in the instructions for use (ifu).No additional medicinal or surgical procedure required as a result of the broken catheter/catheter fragments in the patient.The stent was placed, tacking down the fragments to the outer wall of the vessel.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18347452
Report Number2029214-2023-02394
Device Sequence Number14787666
Product Code DQY
UDI-Device Identifier00763000541200
UDI-Public00763000541200
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model Number106F-071-100
Device Catalogue Number106F-071-100
Device Lot Number21768-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/17/2024
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale